Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

What is the suggested medication for hair fall problem and pimple marks?

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5919 Questions
I have a lot of pimples and hair fall. Please suggest me something that can stop the hair fall. and also for pimples and pimples mark and also I want my skin to glow. Please advice.
Posted Mon, 13 Jan 2014 in Skin Hair and Nails
Answered by Dr. Kakkar S. 1 hour later
Brief Answer: Antiacne medications+Ketoconazole shampoo Detailed Answer: Hi. Thanks for posting your concern at XXXXXXX ACNE: Acne and Post Acne Hyperpigmentation (PAH) is common among young people. Almost all cases of Acne and PAH can be ultimately cured with proper medication and follow up. General measures: >Use a mild cleanser like cetaphil twice daily >Avoid all the regular use creams, moisturizers, sunscreens that you may be using for the time being till you are on anti-acne treatment. >Avoid taking facials. >Avoid picking your acne. >Use an Anti-dandruff shampoo since acne is worsened by dandruff. Specific treatment: Oral Antibiotics: For inflammatory acne(papules and pustules) i advice my patients to start with one of the oral antibiotics like Azithromycin/ Doxycycline/ Minocycline. Topical treatment: Is a valuable adjunct to any form of acne treatment. Mainly two classes of drugs are used topically 1)Topical Antibacterials: Dermatologists around the world prescribe topical gels/creams containing topical antibiotics like either clindamycin 1%/ benzoyl peroxide 2.5% OR Nadifloxacin during the day time. 2)Topical Retinoids: Either Adapalene 0.1%/ Tretinoin 0.025% OR Azaleic acid (10%/20%) at bed time. Topical treatment regimen especially the one which includes one of the retinoids that i mentioned above also helps to gradually fade away the black spots (post acne hyperpigmentation)(PAH) Since, you mentioned that you have both acne as well as black spots from previous acne. In such a case i prefer to give Azaleic acid cream/gel. It acts both on acne as well as black spots. I ask my patients to apply Azaleic acid on the whole affected area twice daily and rub in gently for 2-5 minutes to enhance penetration. Topical treatment has antibacterial, anti-inflammatory effect and normally show noticeable improvement by 2-4 weeks. HAIR FALL: Hair loss can be due to various causes in Females: 1. Female Pattern Androgenic Alopecia 2. Telogen effluvium (Post stress i.e medical, surgical, psychological) 3. Alopecia areata 4. Secondary to various disease of the scalp like seborrheic dermatitis(dandruff), lichen planus, discoid lupus erythematosus. Dandruff is one of the most common reversible cause of hair loss. Patients commonly have acne and dandruff (seborrhoeic dermatitis) simultaneouly. I would like to know whether are you also suffering from dandruff? If yes, I would advice that you use a ketoconazole shampoo twice OR thrice daily. Hope this information helps you. I would advice that you visit a dermatologist and get a prescription out of these medicines. i am here to help you for any further clarifications take care regards
Above answer was peer-reviewed by
Follow-up: What is the suggested medication for hair fall problem and pimple marks? 42 minutes later
So, I can use Azaleic acid cream/gel in day and night both. Generally whenever I use anything related to acne I get more pimples on my face. Please advice Regards XXXX
Answered by Dr. Kakkar S. 15 minutes later
Brief Answer: Oral antibiotics for flare Detailed Answer: Hi. Yes you can use Azaleic acid gel twice daily. Its available in 2 strengths: 10% and 20%. I usually ask my patients to start with lower strength i.e 10% once daily at night, then 10% twice daily and later on my patients apply 20% twice daily as tolerance develops. Azaleic acid gel should be used on the whole affected area and over that you can apply clindamycin gel ONLY over the active acne. In some people acne is aggravated (flare) when they first start using topical retinoids because of previously unseen lesions which have now surfaced. This is actually a sign that the drug is working. This usually happens during the first 2-4 weeks of initiating therapy and subsides on continued treatment. Azaleic acid is an anti-inflammatory and does not normally leads to flare in most patients. Initial flare of acne can also be controlled or suppressed by oral antibiotics like Azithromycin, Doxycycline. They can be prescribed by dermatologist at first appointment itself if the patient has inflammatory acne. Take care regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor